Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


KS lesion appears while receiving CHOP
Apr 29, 2001

I had a slight case of KS in 1991. The lesions never all went away but they did not progress and were small and easily hidden. I was diagnosed with large cell diffuse B cell NHL in Feb. of 2001. I am receiving CHOP as the treatment for this. Since the 2nd cycle I have noticed the emergence of a KS lesion on my foot. My Dr. says it will probably clear up with successive chemo treatments. What are your thoughts ?

Response from Dr. Dezube

Exacerbation of KS in the setting of lymphoma-- It turns out that what you are describing is not all that uncommon. Bascially the "P" in the CHOP regimen is prednisone. Prednisone is a potent growth factor for KS. You are between the proverbial rock and a hard place. Your KS may or may not clear up with successive chemo treatments. Sometimes the KS may even get worse. Some oncologists hold the prednisone in your CHOP when KS appears. HOWEVER, I strongly advise against this. I believe that the most important thing for you right now is to get CHOP at full doses, along with the prednisone. This will give you the best chance of cure in terms of your lymphoma. When you finish the lymphoma treatments, then you can address the KS. Although KS can certainly be an incredible nuisance, it is not as important as your lymphoma. It is very important that you take highly active anti-retroviral therapy if you are not already doing so. A non-detectable viral load is your best defense against KS. Good luck. BD.


Previous
Can Gallium scan show something other than cancer
Next
Splotches and Blotches; Blood test for KS?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement